Ask an Eye Doctor and Get an Answer ASAP
Hi. I'm online and happy to answer your question today.
Are you available to chat?
It sounds like you have a subconjunctival hemorrhage.
Hi. Welcome to chat
I thought so but he is on blood thinners (Plavix and Lisinopril) which had me concerned.
In the vast majority of cases, sub conjunctival hemorrhage is nothing to worry about. It is usually not a sign of any serious condition but rather is just a small broken blood vessel in the conjunctiva that looks much worse than it really is. No treatment is necessary. Think of a subconjunctival hemorrhage as a bruise. The reason it looks so red (some people say it looks like a piece of raw meat) is that the skin on your eye is very thin so the underlying blood shows through easily. On your arm, for instance, a bruise looks blue/purple because the overlying skin is thick, blocking the red color of the blood. Like a bruise elsewhere a subconjunctival hemorrhage will slowly go away over the course of a couple of weeks. It may spread around the globe some and change colors as it clears. This is nothing to be concerned about.
Even on the blood thinners there is, usually nothing to be concerned about. I would, just on general principles have his blood thinner levels checked sometime early next week.
And, now, the obligatory word from our sponsors: :o)
I hope that this information was helpful for you. Please, allow me get credit for my time and effort in assisting you and press the ACCEPT button for this assist. I will be glad to answer additional questions until you are satisfied. Thank you very much. Positive Feedback and/or Bonus is welcomed and appreciated.
Does this make sense to you?
Yes very helpful. Thank you so much.